Existence results of positive solutions of Kirchhoff type problems. (English) Zbl 1175.35038

Summary: In the present paper, we use variational methods to prove two existence results of positive solutions of the following Kirchhoff type problems
\[ \begin{aligned} -\bigg(a+b \int_\Omega |\nabla u|^2\bigg) \Delta u=f(x,u), &\quad\text{in }\Omega;\\ u=0, &\quad\text{on }\partial\Omega. \end{aligned} \]
One deals with the asymptotic behaviors of \(f\) near zero and infinity and the other deals with 4-superlinear of \(f\) at infinity.


35J20 Variational methods for second-order elliptic equations
35B38 Critical points of functionals in context of PDEs (e.g., energy functionals)
49J40 Variational inequalities
Full Text: DOI


[1] Alves, C.O.; Correˆa, F.J.S.A.; Ma, T.F., Positive solutions for a quasilinear elliptic equation of Kirchhoff type, Comput. math. appl., 49, 85-93, (2005) · Zbl 1130.35045
[2] Kirchhoff, G., Mechanik, (1883), Teubner Leipzig · JFM 08.0542.01
[3] Arosio, A.; Panizzi, S., On the well-posedness of the Kirchhoff string, Trans. amer. math. soc., 348, 305-330, (1996) · Zbl 0858.35083
[4] Bernstein, S., Sur une class d’zˆquations fonctionnelles aux dzˆrivzˆes partielles, Bull. acad. sci. URSS. szˆr. math. [izv. akad. nauk SSSR], 4, 17-26, (1940) · Zbl 0026.01901
[5] Cavalcanti, M.M.; Domingos Cavalcanti, V.N.; Soriano, J.A., Global existence and uniform decay rates for the Kirchhoff-carrier equation with nonlinear dissipation, Adv. differential equations, 6, 701-730, (2001) · Zbl 1007.35049
[6] Chipot, M.; Lovat, B., Some remarks on nonlocal elliptic and parabolic problems, Nonlinear anal., 30, 7, 4619-4627, (1997) · Zbl 0894.35119
[7] D’Ancona, P.; Spagnolo, S., Global solvability for the degenerate Kirchhoff equation with real analytic data, Invent. math., 108, 247-262, (1992) · Zbl 0785.35067
[8] Lions, J.L., On some questions in boundary value problems of mathematical physics, Contemporary developments in continuum mechanics and partial differential equations, proc. internat. sympos. inst. mat, univ. fed. Rio de Janeiro, 1997, North-holland math. stud., 30, 284-346, (1978) · Zbl 0404.35002
[9] Pohozˆaev, S.I., A certain class of quasilinear hyperbolic equations, Mat. sb. (N. S.), 96, 152-168, (1975)
[10] Ma, T.F.; Mun˜oz Rivera, J.E., Positive solutions for a nonlinear nonlocal elliptic transmission problem, Appl. math. lett., 16, 243-248, (2003) · Zbl 1135.35330
[11] He, X.; Zou, W., Infinitely many solutions for Kirchhoff-type problems, Nonlinear anal., (2008)
[12] Perera, K.; Zhang, Z., Nontrival solutions of Kirchhoff-type problems via the Yang index, J. differential equations, 221, 246-255, (2006) · Zbl 1357.35131
[13] Zhang, Z.; Perera, K., Sign changing solutions of Kirchhoff type problems via invarint sets of descent flow, J. math. anal. appl., 317, 456-463, (2006) · Zbl 1100.35008
[14] Mao, A.; Zhang, Z., Sign-changing and multiple solutions of Kirchhoff type problems without the P. S. condition, Nonlinear anal., (2008)
[15] Zhou, H.S., An application of mountain pass theorem, Acta math. sinica (engl. ser.), 18, 27-36, (2002) · Zbl 1018.35020
[16] Cerami, G., Un criterio di esistenza per i punti critici su varieta´ illimitate, Istit. lombardo accad. sci. lett. rend. A, 112, 332-336, (1978) · Zbl 0436.58006
[17] Costa, D.G.; Miyagaki, O.H., Nontrivial solutions for perturbations of the \(p\)-Laplacian on unbounded domains, J. math. anal. appl., 193, 737-775, (1995) · Zbl 0856.35040
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.